Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 33, NWS Tulsa, OK

December 14, 19925 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 7:02 PM CST for 5 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 1992, 7:02 PM CST (01:02 UTC)
Expired
Dec 15, 1992, 12:00 AM CST
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 150103
FFWTUL
OKC091-101-061-077-121-150600-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST MON DEC 14 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MCINTOSH COUNTY...MUSKOGEE COUNTY
 
IN SOUTHEAST OKLAHOMA
 
   ...HASKELL COUNTY...LATIMER COUNTY...PITTSBURG COUNTY
 
MODERATE TO HEAVY RAIN WAS SPREADING INTO THE WARNED AREA FROM THE
SOUTH. THE GROUND IS SATURATED AND THIS ADDITIONAL RAINFALL WILL
QUICKLY RUNOFF AND CAUSE RAPID RISES ON CREEKS AND DRAINAGE DITCHES.
 
 
STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS& WHERE THE WATER COVERS THE ROADWAY.
IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.
THEN MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 3:24 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 14, 3:24 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CST MON DEC 14 1992

IR LOOP SHOWING BAND OF ENHANCED CLDINESS ASSOC WITH ERN TX
CONVXTN RECURVING NWWD INTO SERN OK. PROFLRS ACRS ERN OK
...WRN AR...AND WRN MO CTN TO SHOW 40-45 KTS OF H8 INFLO INTO
THE RGN.  DIFFLUENT FLOW ALOFT XTNDD FRM CTNL TX INTO ERN
MO...ACRS ERN OK...WHCH SHULD ENHANCE UVVS ASSOCIATED WITH
IMPULSES ROTATING THRU THE FLOW ALOFT.  HVY RAINS LK LIKE A
SURE BET OVR SERN PTNS OF FA THRU TONIGHT.

SFC LO LOCATED SW OF TUL HAS MOVED LTL SINCE 12Z DUE TO
STAGNANT UPR LVL FLOW. FRNTL MVMNT SLOER THAN INDICATED BY
NGM AND WITH CONVXTN TRAINING NWD ALNG BNDRY AM HESISTANT TO
DROP HVY RAIN POTENTIAL FOR FA THRU TONIGHT.  WL CTN FFA THRU
TONIGHT AND EXTND INTO MRNG HRS MONDAY IN THE SE.

FOR THE RMNDR OF FCST...AVN EJECTS UPR SYSTEM TOO FAST.  PREFER
SLOER AND MORE SRN SCENARIOS DEPICTED BY NGM/ETA/LFM SINCE
UPR RDG OVR ERN US WL KEEP LONGWAVE TROF FRM MVNG TOO FAR EAST
TOO FAST.  THCKNS VALUES SUPPORT CHC OF SLEET OR SNOW OVR XTRM...
NRN OK BY TMRW AFTN...WHCH IS IN LINE WITH ONGOING FCST.

GUID TEMPS LK RSNBL THOU FPC LKS A LTL PESSIMISTIC IN 3RD
PD.  CLDS FRM NXT SYSTEM DVING OUT OF GRT BASIN AND W-SW
SFC FLOW WL KEEP MINS FRM DIPPING TOO LOW.  WL UNDERCUT
SLIGHTLY IN 4TH PD DUE LO LVL CAA.

PRELIM NUMBRS:

TUL 36/44/35/41 7423   MLC 37/45/35/44 +522
BVO 34/42/32/38 5323   IDB 44/47/37/49 +732

.OK...FFA TONIGHT ZNS 27>29...31>34 AND 40.
      FFA TUESDAY MRNG ZNS 34 AND 40.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:52 PM CSTFlash Flood WarningTSARogers, Wagoner5 hr
Dec 14, 8:52 PM CSTFlash Flood WarningTSACherokee, Delaware5 hr
Dec 14, 8:52 PM CSTFlash Flood WarningTSARogers73 min
Dec 15, 12:00 AM CSTFlash Flood WarningTSACherokee, Haskell, McIntosh, Muskogee7 hr
Dec 15, 12:00 AM CSTFlash Flood WarningTSALatimer, Pittsburg7 hr
Dec 15, 12:00 AM CSTFlash Flood WarningTSAAdair, Delaware7 hr
Dec 15, 7:00 AM CSTFlash Flood WarningTSAMuskogee5 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.